Warning: this website will indefinitely remain under construction!


I am currently a number theory postdoc at the University of Bristol.

My research interests are mainly in questions related to root numbers, hyperelliptic curves, Mumford curves and the Birch--Swinnerton-Dyer conjecture; see below for a list of my papers. All of my preprints may be found on arXiv.

HNTS: I am a co-organiser for the Bristol Heilbronn seminar for 2020/21. If you wish to register from outside Bristol, please fill in this form or send an email to bristolhnts@gmail.com with your name and affiliation (if any).

My email address is firstname.lastname@bristol.ac.uk (where firstname and lastname should be replaced by the obvious things).

Publications and preprints


Tame torsion, the tame inverse Galois problem, and endomorphisms, to appear in Manuscripta Mathematica (2020) Journal (open access) arXiv

Explicit root numbers of abelian varieties, Transactions of the AMS 372 pp.7889-7920 (2019) Journal arXiv

On the Birch--Swinnerton-Dyer conjecture and Schur indices, with V. Dokchitser, Bulletin of the LMS 50 (6) pp.1027-1034 (2018) Journal (open access) arXiv

Frobenius elements in Galois representations with SL_n image, Journal of Number Theory 188 pp.165-171 (2018) Journal arXiv


Root number of the Jacobian of y^2=x^p+a, arXiv

A user's guide to the local arithmetic of hyperelliptic curves, with A. Best, L. A. Betts, R. van Bommel, V. Dokchitser, O. Faraggi, S. Kunzweiler, C. Maistret, A. Morgan, S. Muselli, S. Nowell arXiv

Tame torsion and the tame inverse Galois problem, with T. Dokchitser arXiv

Clusters, inertia, and root numbers, arXiv